Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
142 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for rashes on ears, scalp and swollen ears

Answered by
Dr.
Dr. Rahul Kumar

Dermatologist

Practicing since :2010

Answered : 6300 Questions

default
Posted on Mon, 18 May 2015 in Skin Hair and Nails
Question: I have had a rash since last question, four days ago. Background: husband has what looks like ringworm for the last month, about a week ago applied anti-fungal over the counter medicine to his rash with a Q-tip and touched rash with my finger, then quickly washed with alcohol. Also, about a week and half ago, used neem oil to condition my hair, used a stronger application then usual and kept on longer then usual. About six days ago, rash began, around ears, nape of neck and entire scalp, very itchy, red bumps, around the ears, swollen ears that are hot and bumpy, and nape of neck the same. Tried over the counter cortisone, calamine lotion, only got partial relief, remained very itchy and spread to my back. My doctor called in Triamcinolone Acetonide Cream 0.1% - because I thought I had poison oak. Applied the Rx cream to my ears, nape of neck, not my face, and itchiness decreased. I was also taking Allegra for the last 2 weeks due to allergies. Currently, stopped the Allegra the past day. However, my rash has now spread to my entire upper body, began with back, then chest, now my both arms are covered with red bumps but not as intense as my ears were, however the rash on my face is very bumpy and red. I do not know what I could be allergic to, thought it was poison oak, used the Rx cream but the rash continues to spread, yet decrease in certain areas (ears, nape of neck), scalp remains very itchy. Also been applying over the counter Ivarest to parts of my body that I can reach, seems to cool the heat, and take away some of the itchiness. Appears, that about every 4 hours, the itchiness returns and I reapply the medications. Just took a Benadryl. I think I may have to go into the doctors office, I do not understand why this rash is spreading, yet decreased in certain areas, thought maybe allergic to Allegra? Am I contagious? My husband does not have this rash. No new laundry detergents, cosmetics, or foods.
doctor
Answered by Dr. Rahul Kumar 48 minutes later
Brief Answer:
Photograph required

Detailed Answer:
Hello
Thanks for the query.

It appears to be an allergic reaction with eczematous change. Your description matches with that.
As the area involved is much only topical steroid creams won't help.

I treat such cases with a combination of oral and topical Steroids. It gives relief within a few days.

I would like to see the rash. Please upload a photograph of the involved area. This will help me in giving a closer diagnosis. There is an option to upload photographs on right side of query page, please utilize it.

Waiting for your response.
Thank you.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rahul Kumar 12 hours later
I called up my doctor last night because the rash had begun to spread rapidly and this frightened me so. My doctor gave Rx Predinosone, for a 10 day supply. Taken first dose, 12 hours ago and rash has stopped spreading and appears much better. Looking back, maybe it could of been the Red Clover plant I drank as a tea, this was a new food to me: however still a mystery as to what caused the intense allergic reaction.
Thank you
doctor
Answered by Dr. Rahul Kumar 14 hours later
Brief Answer:
Allergic reaction

Detailed Answer:
Hello
Thanks for the follow up.
It must be an allergic reaction as rash in infections spreads slowly.
Any change in diet can be a predisposing factor for allergy.
It's good you have started taking prednisolone.
Continue it for at least 3 days then start reducing the dose in consultation with your doctor.
Also take anti histamine tablet for a week.
This should relieve you.
Let me know if you have any other doubts.
Thank you.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Triamcinolone acetonide

doctor1 MD

I have a bacterial skin infection and was using Clindamycin phosphate lotion as suggested by my doctor. The itching had stopped completely but the...

doctor1 MD

Over the last year or so I've noticed a rash under the arms. Predominately under the left arm. It is black in color but does not itch. I am...

doctor1 MD

I was directed by a doctor to use TRIAMCINOLONE ACETONIDE OINTMENT 0.1% on a dry scally area on my ankle and it basically burnt the area such that...

doctor1 MD

Hello, I think I have three spots of ring worn on my head. I have been to the Dr and he gave me Triamcinolone Acetonide Lotion, USP 0.1% ..... He...

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the...

doctor1 MD

About 5 weeks ago my husband came home and started scratching all over his body. Then about a week later I started to have the same problem. We...

doctor1 MD

My lips are cracked and peeling. Very uncomfortable. I have been using latisse for 3 months, could it be that? I haven't had any problems until...